Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Infant on augmentin for fever and sinus infection. Lack of appetite and fatigue. Need to go to emergency?

I took my 2 year old little girl to her doctor for a sinus infection on Friday. They put her on augmentin and she has been running a fever since Friday night. I m really worried about her cuz she has no appetite but is drinking a lot of fluid. She is so lethargic all she wants to do is sleep or lay on me. She has never acted this way. I m just so worried. Should I take her to ER?
Asked On : Wed, 13 Feb 2013
Answers:  3 Views:  123
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician, Surgery 's  Response
Thank you for your query
Any infection in the body can make the child lethargic. It might be a viral infection and that takes its course to resolve. Also if she had any bacterial infection that will be covered by augmentin that she's been taking. If her fever is settling and appetite is on the rise you should not worry. I hope she is also taking some medicine for fever as well. If despite that she does not show signs of improvement then you should consult your pediatrician. But there should be no need to rush to a emergency right now. You can also do some tap water sponging for fever.
Hope that helps
God bless you
Answered: Wed, 13 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query.
Your child is having sinus infection,continue with medication as prescribed.
It is normal for appetite to decrease after illness.
Give acetaminophen every 6 hourly till fever is above 100F,
Do sponging with tepid water.
Give plenty of fluids,fruit juices.,coconut water,vegetable soup.
Do not force her to eat ,appetite will improve slowly.

If she continues to be lethargic,get him evaluated by pediatrician.
Wishing your baby good health.
God bless.
Answered: Wed, 13 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Achuo Ascensius's  Response
Hello, thanks for using HCM.
Lost of appetite and being weak are general symptoms that indicate that the body is not well. In her case, they are as a result of the sinus infection (assuming there is no other disease).
Infections of sinuses most often are caused by viruses in which case, the person just has low grade fever and sometimes clear watery nasal discharges. Antibiotics are not prescribed in thess situations. However, it is not uncommon for bacteria to super-imposed thereby causing bacterial sinusitis which could produce high fevers, yellowish or dirty nasal discharges etc. In such situations, antibiotics are prescribed. Common bacteria that infect the sinuses are sensitive to Amoxicillin and clavulanic acid which are the active ingredients of augmentin. Response to antibiotics for common germs usually takes 48 to 72 hours before visible clinical effects are seen such as; decrease in temperature, more active, gain in appetite etc.
For her case, and assuming the doctor saw her, i think for now you should ensure she takes the augmentin in the prescribed dosage, increase her intake especially the fluids ( as she needs more fluid due to increase temperature) and if she's not better within 48hours you should see the ER.

Answered: Wed, 13 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor